Alert archive / Minnesota / Small Craft Advisories in 2011

Small Craft Advisory 13, NWS Duluth, MN

April 25, 2011

NWS Duluth, MN issued this small craft advisory at Apr 25, 2011, 3:30 PM CDT. It took effect at Apr 26, 2011, 1:00 AM CDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2011, 3:30 PM CDT (20:30 UTC)
In effect from
Apr 26, 2011, 1:00 AM CDT
Expired
Apr 27, 2011, 3:35 PM CDT
In force
39 hr
Issued by
NWS Duluth, MN

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WHUS73 KDLH 252030
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
330 PM CDT MON APR 25 2011

LSZ121-140>148-260430-
/O.NEW.KDLH.SC.Y.0013.110426T0600Z-110428T0600Z/
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
330 PM CDT MON APR 25 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 1 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 1 AM CDT
THURSDAY FOR ALL MINNESOTA AND WISCONSIN NEARSHORE WATERS.

SEE THE LATEST NEARSHORE FORECAST FOR DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
CONSIDER NOT NAVIGATING IN THESE CONDITIONS.

&&

$$

04
7 follow-up statements
844 
WHUS73 KDLH 260821
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
321 AM CDT TUE APR 26 2011

LSZ121-146>148-261700-
/O.EXT.KDLH.SC.Y.0013.000000T0000Z-110426T2100Z/
/O.NEW.KDLH.GL.W.0003.110426T2100Z-110427T0300Z/
/O.NEW.KDLH.SC.Y.0014.110427T0300Z-110428T0600Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
321 AM CDT TUE APR 26 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO
1 AM CDT THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 4 PM CDT THIS AFTERNOON. 

* WINDS AND SEAS: NORTHEAST WINDS WILL INCREASE TO 30 KNOTS
  TODAY...WITH FREQUENT GALE FORCE GUSTS DEVELOPING THIS AFTERNOON
  BETWEEN 35 AND 40 KNOTS. THE GUSTS WILL DIMINISH OVERNIGHT
  TONIGHT. SEAS WILL BUILD TO 10 TO 16 FEET. SEE THE NEARSHORE
  MARINE FORECAST FOR ADDITIONAL DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ140>145-261700-
/O.CON.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-
321 AM CDT TUE APR 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY.

* WINDS AND SEAS: NORTHEAST WINDS WILL INCREASE TO 25 TO 30 KNOTS
  TODAY...WITH A FEW GALE FORCE GUSTS DEVELOPING THIS AFTERNOON
  AROUND 35 KNOTS. THE GUSTS WILL DIMINISH OVERNIGHT TONIGHT. SEAS
  WILL BUILD TO 9 TO 11 FEET. SEE THE NEARSHORE MARINE FORECAST
  FOR ADDITIONAL DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
CONSIDER NOT NAVIGATING IN THESE CONDITIONS.

&&

$$

MELDE
262 
WHUS73 KDLH 261430
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
930 AM CDT TUE APR 26 2011

LSZ121-146>148-262230-
/O.CON.KDLH.SC.Y.0013.000000T0000Z-110426T2100Z/
/O.CON.KDLH.GL.W.0003.110426T2100Z-110427T0300Z/
/O.CON.KDLH.SC.Y.0014.110427T0300Z-110428T0600Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
930 AM CDT TUE APR 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 AM CDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 4 PM CDT THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FROM 10 PM THIS EVENING TO 1 AM CDT THURSDAY. 

* WINDS AND SEAS: NORTHEAST WINDS WILL INCREASE TO GALES TO 35
  KNOTS TODAY...WITH FREQUENT GALE FORCE GUSTS DEVELOPING THIS
  AFTERNOON BETWEEN 35 AND 40 KNOTS. THE GUSTS WILL DIMINISH
  OVERNIGHT TONIGHT. SEAS WILL BUILD TO 10 TO 16 FEET. SEE THE
  NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS
WITHOUT PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

LSZ140>145-262230-
/O.CON.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-
930 AM CDT TUE APR 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY.

* WINDS AND SEAS: NORTHEAST WINDS WILL INCREASE TO 25 TO 30 
  KNOTS TODAY...WITH A FEW GALE FORCE GUSTS DEVELOPING THIS 
  AFTERNOON AROUND 35 KNOTS. THE GUSTS WILL DIMINISH OVERNIGHT 
  TONIGHT. SEAS WILL BUILD TO 9 TO 11 FEET. SEE THE NEARSHORE 
  MARINE FORECAST FOR ADDITIONAL DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
CONSIDER NOT NAVIGATING IN THESE CONDITIONS.

&&

$$

04
978 
WHUS73 KDLH 262030
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
330 PM CDT TUE APR 26 2011

LSZ121-146>148-270430-
/O.CAN.KDLH.SC.Y.0013.000000T0000Z-110426T2100Z/
/O.EXT.KDLH.GL.W.0003.110426T2030Z-110427T0600Z/
/O.EXT.KDLH.SC.Y.0014.110427T0600Z-110428T0600Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
330 PM CDT TUE APR 26 2011

...GALE WARNING NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM
CDT THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM
CDT THURSDAY.

* WINDS AND SEAS: NORTHEAST GALES OF 35 KNOTS WITH GUSTS TO 40
  KNOTS. THE GUSTS WILL DIMINISH OVERNIGHT TONIGHT. SEAS WILL
  BUILD TO 10 TO 16 FEET. SEE THE NEARSHORE MARINE FORECAST FOR
  ADDITIONAL DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS
ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS
WITHOUT PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

LSZ140>145-270430-
/O.CON.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-
330 PM CDT TUE APR 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY.

* WINDS AND SEAS: NORTHEAST WINDS TO 30 KNOTS...WITH A FEW GALE
  FORCE GUSTS TO AROUND 35 KNOTS. THE GUSTS WILL DIMINISH
  OVERNIGHT TONIGHT. SEAS WILL BUILD TO 9 TO 11 FEET. SEE THE
  NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
CONSIDER NOT NAVIGATING IN THESE CONDITIONS.

&&

$$

04
778 
WHUS73 KDLH 270237
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
937 PM CDT TUE APR 26 2011

LSZ121-146>148-271045-
/O.CAN.KDLH.GL.W.0003.000000T0000Z-110427T0600Z/
/O.EXT.KDLH.SC.Y.0014.110427T0237Z-110428T0600Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
937 PM CDT TUE APR 26 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE GALE
WARNING FOR THE NEARSHORE WATERS ALONG THE WISCONSIN SOUTH SHORE
OF LAKE SUPERIOR. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
1 AM CDT THURSDAY.

*  WINDS HAVE SUBSIDED BELOW GALE CONDITIONS. GUSTY NORTHEAST
   WINDS REMAIN AND WILL CONTINUE TO BE HAZARDOUS FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140>145-271045-
/O.CON.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-
937 PM CDT TUE APR 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEARSHORE WATERS
OFF THE MINNESOTA NORTH SHORE AND FOR NEARSHORE WATERS OFF THE
DULUTH AND SUPERIOR SHORE UNTIL 1 AM CDT THURSDAY.

* WINDS AND SEAS: NORTHEAST WINDS TO 30 KNOTS...WITH A FEW GALE 
  FORCE GUSTS TO AROUND 35 KNOTS. THE GUSTS WILL DIMINISH 
  OVERNIGHT TONIGHT. SEAS WILL BUILD TO 9 TO 11 FEET. SEE THE 
  NEARSHORE MARINE FORECAST FOR ADDITIONAL DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
CONSIDER NOT NAVIGATING IN THESE CONDITIONS.

&&

$$

EOM
165 
WHUS73 KDLH 270825
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
ISSUED BY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 AM CDT WED APR 27 2011

LSZ121-146>148-271500-
/O.CON.KDLH.SC.Y.0014.000000T0000Z-110428T0600Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
325 AM CDT WED APR 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY.

* GUSTY NORTHEAST WINDS REMAIN AND WILL CONTINUE TO BE HAZARDOUS
  FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140>145-271500-
/O.CON.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-
325 AM CDT WED APR 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY.

* WINDS AND SEAS: NORTHEAST WINDS 15 TO 20 KNOTS...WITH A FEW
  GUSTS TO AROUND 25 KNOTS. THE GUSTS WILL DIMINISH OVERNIGHT
  TONIGHT. SEAS WILL BE 3 TO 5 FEET. SEE THE NEARSHORE MARINE
  FORECAST FOR ADDITIONAL DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
CONSIDER NOT NAVIGATING IN THESE CONDITIONS.

&&

$$
STEWART
542 
WHUS73 KDLH 271506
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1006 AM CDT WED APR 27 2011

LSZ121-146>148-272315-
/O.CON.KDLH.SC.Y.0014.000000T0000Z-110428T0600Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1006 AM CDT WED APR 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY.

* GUSTY NORTHEAST WINDS REMAIN AND WILL CONTINUE TO BE HAZARDOUS 
  FOR SMALL CRAFT. SEE THE NEARSHORE MARINE FORECAST FOR
  ADDITIONAL DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140>145-272315-
/O.CON.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-
1006 AM CDT WED APR 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY.

* WINDS AND SEAS: NORTHEAST WINDS 15 TO 20 KNOTS...WITH A FEW
  GUSTS TO AROUND 25 KNOTS. SEE THE NEARSHORE MARINE FORECAST FOR
  ADDITIONAL DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
CONSIDER NOT NAVIGATING IN THESE CONDITIONS.

&&

$$

GRANING
949 
WHUS73 KDLH 272035
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
335 PM CDT WED APR 27 2011

LSZ140>145-272145-
/O.CAN.KDLH.SC.Y.0013.000000T0000Z-110428T0600Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-
335 PM CDT WED APR 27 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ121-146>148-280445-
/O.CON.KDLH.SC.Y.0014.000000T0000Z-110428T0600Z/
BAYFIELD TO OAK POINT WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
335 PM CDT WED APR 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY.

* GUSTY NORTHEAST WINDS THIS EVENING WILL CONTINUE TO BE
  HAZARDOUS FOR SMALL CRAFT. SEE THE NEARSHORE MARINE FORECAST FOR
  ADDITIONAL DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GRANING

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 3:27 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 25, 3:27 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
327 PM CDT MON APR 25 2011

...BIG CHANGE IN WEATHER NEXT 24 HOURS...

...ACCUMULATING SNOW POTENTIAL FOR PARTS OF NORTHLAND...

.DISCUSSION...MSAS THIS AFTN INDICATES WEAK FRTL BDRY HAS SLIPPED
SOUTH INTO RANGE. WITH LARGE T/TD SPREADS IN LOW LVLS...CLOUD
BASES ARE RELATIVELY HIGH. WITH 85/70H LAPSE RATES BETWEEN 7C/KM
TO 8C/KM...MAY YET SEE SOME HIGHER BASED RW LATE THIS AFTN/EARLY
EVENING NEAR LL THETAE AXIS FROM NEAR TWIN PORTS WEST AND NORTH.

NRN BRANCH OF WESTERLIES IS RETREATING AS PATTERN SHIFT DEVELOPS
THE REMAINDER OF THE WEEK. COMPLEX UPPER FLOW AS INITIAL SHORTWAVE
TROF OVER SRN PLAINS IS EJECTED NNE TOWARDS IA. SECONDARY...FAST
MOVING... SHORTWAVE TROF WILL MOVE INTO WRN HIGH PLAINS BY TUES
EVE. ALL MDLS ARE DEVELOPING CLOSED MID LVL LOW OVER SERN MN/WRN
WISC TUES NIGHT AND LIFTING NORTH BY WED. AT THE SFC...SHOULD SEE
A SFC LOW MOVE FROM SRN PLAINS INTO WRN WIS BY TUES EVE...AND THEN
DRIFT SLOWLY TOWARDS NRN WISC EARLY WED. BY THAT TIME STRONG UPPER
JET CORE WILL STRENGTHEN OVER SRN PLAINS AND INDUCE CYCLOGENESIS
FROM LOWER MS VALLEY INTO ERN GT LAKES. THIS SHOULD BECOME THE
MAIN AREA OF MSTR TRANSPORT/LIFT WED NIGHT/THUR. MDLS ARE IN
CONSIDERABLY GOOD AGREEMENT WITH OVERALL SYNOPTIC SCALE PATTERN
AND INHERENT CHANGES.

AS FAR AS SENSIBLE WEATHER...THEREIN LIES THE QUANDARY. THE TREND
OVER THE PAST FEW DAYS HAS BEEN TO INCREASE THE LIKELIHOOD OF AN
AREA OF POTENTIALLY SIGNIFICANT SNOW ON THE NORTHWEST PERIPHERY OF
THE DEEP LAYER CIRCULATION. EC/GEM/GFS/NAM/SREF ALL MAINTAIN AN
AXIS OF MDT/HVY SNOW ACCUMULATIONS. HOWEVER DUE TO DIFFERENCES IN
THERMODYNAMICS THE LOCATION IS STILL EXHIBITING A FAIR AMOUNT OF
VARIANCE. LATEST HPC WWD GUIDANCE HAS RETREATED SIGNIFICANTLY FROM
EARLIER MDT/HVY TOTALS ACROSS NCTRL WISC ZONES. WILL NOT HOIST ANY
WSW GIVEN LACK OF CONFIDENCE IN BOTH AREA AND AMOUNTS. SPRING
SYSTEMS ARE QUITE COMPLICATED BY CRITICAL NATURE OF BDRY LYR TEMP
AND ANTECEDENT SFC CONDITIONS. WE DO KNOW THAT TEMPS WILL PLUMMET
ALONG LAKEFRONT WITH STRONG WIND OFF COLD LAKE. RAIN WILL SPREAD
NORTH SLOWLY TUESDAY...POSSIBLY MIXING WITH SNOW AS EARLY AS LATE
AFTN ACROSS NORTHWEST WISC/TWIN PORTS/NSHORE. TOMORROW NIGHT WITH
THICKNESS COLLAPSING UNDER APPROACHING UPPER LOW....DENDRITES
WILL BE FALLING BUT NEAR SFC LAYER WILL NEED TO DROP A FEW DEGREES
TO MAINTAIN SNOW AS PRIMARY PTYPE. AT THIS TIME...USING MDL SNDGS
AND HPC SUPER ENSEMBLE SNOW ACC PROBABILITIES...A CORRIDOR FROM
THE BAYFIELD PENINSULA INTO ERN ARROWHEAD MAY BE IN THE LOCATIONS
OF HIGHER SNOW TOTALS. BUT...EMPHASIZING THAT MORE SIGNIFICANT
TOTALS ARE POSSIBLE GIVEN THE ANOMALOUS NATURE OF THE SYSTEM AND
ITS SLOW MOVEMENT. A SLOW MOVING DEFORMATION ZONE WILL KEEP THE
AREA UNDER CLOUDS AND PRECIP INTO THURSDAY BEFORE DEEP LAYER
DRYING ADVECTS INTO THE CWA  THUR NIGHT.

THU NITE THRU MON...
THU NITE/FRI SHUD BE DRY WITH TEMPORARY RIDGING BTWN SYSTEMS. FRI
NITE THRU MON LOOKS WET AS A LARGE VERT STACKED SLOW MOVING LOW
PRESS SYSTEM MAKES ITS WAY EWD ACRS SRN CN. TEMPS COULD DROP ENUF
FOR A RA/SN MIX SAT NITE AND SUN NITE AS NWLY WINDS BRING IN LWR
THKNS VALUES ALONG WITH LOWER SFC TEMPS.

.AVIATION...UPDATE FOR 18Z TAFS
VFR THRU TAF PD BUT WITH GRADUALLY DECREASING CIGS AS SFC LOW
APPROACHES FROM THE SW. EXPECT PRECIP AND MVFR OR BLO CONDS TO
AFFECT SRN TAF SITES BY TUE AFTN.

.POINT TEMPS/POPS...
DLH  39  42  33  39 /  20  60  90  50
INL  35  55  35  51 /  10  10  20  30
BRD  41  51  35  48 /  20  60  60  40
HYR  40  40  29  38 /  20 100  90  60
ASX  38  38  31  38 /  10 100  90  60

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 1 AM CDT THURSDAY FOR
     LSZ121-140>148.

&&

SHORT TERM...CANNON
EXTENDED....04
Hazardous weather outlook, Apr 25, 6:50 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
650 AM CDT MON APR 25 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
650 AM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN
MINNESOTA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG STORM SYSTEM IS EXPECTED TO TRACK NORTHEAST ACROSS THE
UPPER MIDWEST TUESDAY THROUGH WEDNESDAY. THE PRECIPITATION WILL
INITIALLY START OUT AS RAIN LATE TUESDAY MORNING AND EARLY TUESDAY
AFTERNOON...THEN MIX WITH AND CHANGE OVER TO SNOW IN SOME AREAS
LATE TUESDAY AFTERNOON. THE SNOW WILL CONTINUE TROUGH TUESDAY
NIGHT AND WEDNESDAY. SEVERAL INCHES OF SNOW ACCUMULATION IS
POSSIBLE FOR PORTIONS OF NORTHWEST WISCONSIN AND NORTHEAST
MINNESOTA. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST
FORECAST PRODUCTS ISSUED BY THE DULUTH NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-261030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
650 AM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY MAY BE NEEDED LATE TONIGHT. STRONG
NORTHEAST WINDS AND HIGH WAVES ARE POSSIBLE...WHICH WOULD CREATE
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY THROUGH WEDNESDAY
NIGHT. STRONG NORTHEAST WINDS AND HIGH WAVES ARE POSSIBLE...WHICH
WOULD CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE
AREAS. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST MARINE
PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE.

BERDES

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

Nearby

Small Craft Advisories in Minnesota, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.